MAUDE Adverse Event Report: STRYKER SPINE-FRANCE SLIDE INTEGRATED DISTRACTOR INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE SLIDE INTEGRATED DISTRACTOR INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48361220
Health Effect - Clinical Code No Information (3190)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instrument broke while inserting the implant.
 
Additional Manufacturer Narrative
Lot# 095713.Method: visual inspection; device history review; complaint history review; risk assessment; results: the manufacturing history review revealed the age of the device to be 7 years.The ifu for the instruments states that the instruments may fracture depending on the age of the device, the number of times they are used as well as the precautions taken in handling, cleaning and storage.Conclusion: therefore the probable root cause of the reported event is normal wear and tear of instruments.
 
Event or Problem Description
It was reported that the instrument broke while inserting the implant.

Brand Name
SLIDE INTEGRATED DISTRACTOR INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5783983
Report Number0009617544-2016-00281
Device Sequence Number473286
Product Code LXH
UDI-Device Identifier07613327269062
UDI-Public(01)07613327269062
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48361220
Device Lot Number095713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1